Milwaukee ramps up ‘K2’ warnings after two suspected deaths

MILWAUKEE (AP) — Sal Conroy, 26, learned the hard way about how dangerous “K2,” a synthetic cannabinoid, can be.

“I started getting sharp stomach pains and had them for about a month before I finally went to the doctor,” Conroy said.

After days of tests and not being able to eat, he said doctors diagnosed him with gastrointestinal problems related to K2 use.

Conroy, who took medication for his ailment and never used K2 again, said he had no clue that the man-made drug, which can produce a high similar to that of marijuana use but can also cause paranoia, hallucinations and other intense effects, could do that much damage.

It can also cause death, according to Attorney General Brad Schimel, who held a press conference in early July warning the public about two recent synthetic marijuana-related deaths in the Milwaukee area. “Evidence at the scene and the nature of the injuries displayed by the individuals (show) that there’s a strong chance that the individuals died partly as a result of consuming synthetic cannabinoids,” Schimel said, before issuing warnings about two types in particular, K2 and Spice.

COMMENTS